Metformin & Nausea

By Studeangel Latest Reply 2016-03-07 07:39:23 -0600
Started 2010-07-25 18:56:31 -0500

I have type 2 diabetes and I'm on 500 mg metformin 2 to 3 time per day. Recently for the last 5 months I get very nauseated and vomit when I take the metformion. I have isolated all medications in order to fond which of many meds is the nausea from. I have found that Metformin is the worst. What do I do? I need the med, I eat healthier, have lost weight to try to control the diabetes better but the nausea seems to be getting worse. Can any one help me? I do know that Metformin side effect is nausea but it is worsening.

12 replies

runthe 2010-08-01 19:25:50 -0500 Report

Hello, i am sorry to hear about your problems with metformin. You need to talk to your doctor about what is happening to you. You might need a low dose. Metformin had me sick all the time. I took it while eating or after eating. I stay so sick that my doctor took me off of it and just gave me glipizide 10mg. daily. you I was taken 2000mg a day of metformin. My BS got so out of control that i ended of in the hospital a few times. I am now taking insulin 2 times a day and i am supposed to take metforming 500mg twice a day. I refuse to take the metformin. My BS is good and stays in the normal range. My A1C went from 12.5 to 8.5. Please talk to your doctor don't let this continue to happen to you.

gin52 2010-07-31 21:30:44 -0500 Report

sometime when an incident like this happen, it's best to let you doctor know, and maybe the DR. can change the metformion to another medicat will work with your system better. that is what my Dr. had to do with me;but now I can take metformion witout any problems. sometime it maybe just lowing the mg or cutting back.

Diane987 2010-07-25 20:50:29 -0500 Report

I don't have any problems taking Metformin. I know my bottle always has the little red sticker that says take with food. It not even the one that says take with food or milk; just food. I was told by my doctor to take it right after I am done eating. She said it is better for the stomach lining to be protected by a full meal when taking this medication. I hope this helps.

Studeangel 2010-07-25 20:18:37 -0500 Report

Thank YOU Everyone for the info it helps alot to know that it's not just me. I will take the good information that you hve given me to my M.D. I'm not sure if I take on empty or full stomach of if it matters. Thank YOU!

Kirla 2010-07-25 19:50:26 -0500 Report

Metformin gave me the runs, then after 7 weeks the muscle cramps got so bad I had to quit taking it. My blood sugar continued to get better and better week after week and I no longer had to take it.

If you feel you still need the meds you need to talk with your doctor to see about maybe taking something else. I don’t know anything about meds because I don’t take any, but people here take all kinds and someone should know more about other drugs that helped them

Good luck

GabbyPA 2010-07-25 19:47:44 -0500 Report

There are other options in meds, so talk to your doctor about what is happening. Metformin is often the culprit when it comes to nausea and diarrhea. Most people get used to it and the symptoms go away. But sometimes it just causes issues no matter what.

Next Discussion: I don't understand »